Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Having disequilibrium while standing. Suggested vestibular neuritis. Is there any other treatment?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9058 Questions
I have had disequilibrium for 7 months and there are no test results ( blood, urine, MRI, MRA, hearing, eye exam, VNG) that has shown any cause. Now my doctors say just see if it will got away. The disequilibrium is constant when I am standing. The VNG test showed a 76% deficit on the right side. my neurologist says there's nothing else she can do. The physical therapist has suggested vestibular neuritis. Are there any other steps I can take?
Posted Mon, 20 Aug 2012 in Brain and Spine
Answered by Dr. Praveen Tayal 1 hour later
Thanks for posting your query.
A persistent dysequilibrium for 7 months is suggestive of a vestibular problem like neuronitis.
Usually drugs like scopolamine patches, anti histamines, sedatives, etc are prescribed for symptomatic relief to some extent.
Steroids may need to be added in case of persistent symptoms.
All these medicines do provide a partial relief only. Nothing much can be done for complete relief.
You can ask your neurologist for appropriate prescriptions according to the severity of your symptoms.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor